Questions on bio- identical hormones

Discussion in 'Fibromyalgia Main Forum' started by crickett, Jun 18, 2012.

  1. crickett

    crickett New Member

    I have been on my new batch of bio- identical hormones for 10 days now . She added 2 mg of estriol to the other estradiol and estrone I do not know if it's the hormone or me I seem to be more sad and blah?? And stomach has been upset as well. Or if relora is interfering with the hormones ??? So confused hubby said to be patient but every day seems like eternity . I know my dr does not like to change anything for 5 weeks so I still got three weeks to go si miserable what to do???
  2. crickett

    crickett New Member

    Well I broke down and called my compounding pharmacist and talk to a pharm tech and she told me that they added another estrogen so now I am taking 3 types of estrogen and that's why my stomach is tore up and fighting nausea and diarrhea she told me it should go away with time ?? Oh great this seems like a never ending story for me . If this is not better by Friday I'm calling my dr or maybe Thursday since the weekend will be here . I forgot to ask her if all this estrogen makes you sad or if this is just another mood thing Ugh!!!!!
  3. FaithHopeCure

    FaithHopeCure New Member

    Hi, I have been using the sublingual estriol and estradiol commonly called Bi-est. I have been told that adding estrone makes the compound a Tri-est compound. I have also been told that the estrogen - estrone is the one that is linked to breast cancer, therefore I requested the Estrone be excluded from my formulation. I also take progesterone in a capsule form. I had a terrible time adjusting when I switched from the vivelle patch. I had terrible hot flashes and anxiety that went with it. It felt as if someone turned a flame on inside my body every two hours! My doctor increased both the estrogen and the progesterone and I finally started to feel better. It took a total of 4 weeks before I felt better. First two weeks were horrible and the following two weeks slowly got better.

    When I had the 4 week follow up appointment, I told the Dr. how bad the adjustment was and she said she should of tappered the vivelle patch down while increasing the sublingual Bi-Est drops. She said it is hard to tell what each person needs and you have to adjust as symptoms arise. I also told her that I have fibro which makes every menopause symptom 100 times worse because of the pain sensitivity. She was a new Dr. at the time and I should of told her that my fibro will make all the symptoms more amplified.

    Anyway, I am now doing much better and feel much better knowing I don't use the Estrone in the formulation. I have breast cancer in my family so I am trying to keep the estrogen stimulation to a minimum. Some people would say not to use HRT at all because of the family history. But because of my fibro issues, the menopausel symptoms are completely debilitating.

    My Dr. believes that you need progesterone to balance the estrogen. This is a controversial opinion as traditional Dr.'s will tell you that the progesterone is what causes uterine cancer and in my case I don't have a uterus so most Dr's would say why use it? I believe you need a balance of hormones in your body. It doesn't make sense to me to increase one hormone without addressing the other.

    Progesterone enhances mood, regulates fluid and helps thyriod and helps blood sugar levels. It also helps with the hot flashes and helps to build bone.

    Hope this info helps you!
  4. crickett

    crickett New Member

    Thank you faithhopecure. I forgot to put that I am also using progesterone and testosterone in my sublingual Trouche all I know is I have been on bio- identical hormones for a year and man what a time I have had. Just praying that theses symptoms do get better.